About 4 months ago I had a pacemaker installed. Ever since, my pulse seems quite high. Even when I'm not exerting much effort it is well above 90. During my last check up, I was told that the electrode going into my atrium was draining power from the pacemaker at a high rate. They were attempting to adjust this. What could be causing this? Is this a worry? I keep thinking there is some underlying cause & it's making me depressed. help?
There is something called pacemaker mediated tachycardia, which is where the atrial lead senses the activity in the ventricle and is triggered to start another cardiac cycle prematurely, resulting in a fast heart rate. This usually results in rates much faster than the 90s though -- usually in the 100-130s, sometimes faster. If this were happening, it should show up when the pacemaker is interrogated, so if the interrogation turned out okay, then it is probably not the problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.